MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE

MICROVENTION, INC. AZUR CX DETACHABLE
Model Number 45-751019
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The reported issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: evar procedure with right groin access to coil the right internal iliac.Vessel measured 9mm, so used a 10mm cx 035 coil.Coil went out of catheter, tried to reposition, and then was unable to pull coil back into catheter or advance coil forward.Back end of pusher wire was able to come out, but part of the pusher wire / coil was still in the body within the catheter.It appears as if part of the pusher wire sheared off.A piece of the pusher wire was still in the catheter, so they were able to pull the entire catheter / remaining coil out of the body, as all parts of the coil and pusher were contained within the microcatheter; however, lost access to the internal iliac.The physician had to wire back into the internal iliac.Once we regained access, put in 10mm azur coils with no issue.The patient did not have any injury due to the reported event.The case was completed, and patient is fine.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned coil system found the pusher returned without the implant attached, but no indications of activation using a detachment controller was found on the pusher heater coil.Further inspection found the pusher to be kinked with the outer sleeve damaged at the distal section.The implant was found to be stretched, separated from the pusher, and partially stuck within the returned catheter.The investigation found the pusher¿s monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher and implant damage, but the damage is consistent with the device experiencing forces exceeding the pusher and implant's yield strength.The returned non microvention navicross support catheter was found crushed at 9cm from the distal tip, which may have caused or contributed to the reported complaint, and as a result, will inform the manufacturer of the catheter.
 
Event or Problem Description
Please see section h11 for device investigation results.

Brand Name
AZUR CX DETACHABLE
Common Device Name
AZUR
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20870458
Report Number2032493-2024-00878
Device Sequence Number8574496
Product Code KRD
UDI-Device Identifier00812636021072
UDI-Public(01)00812636021072(11)240912(17)290831(10)0000703162
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-751019
Device Lot Number0000703162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035 GLIDEWIRE ADVANTAGE; 10CM 6FR PINNACLE INTRODUCER SHEATH; 10MM AZUR COILS; 135CM 035 NAVICROSS CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown